# SDR KC2R2014FA0000438

- Difficulty date: July 7, 2014
- Submitted: July 18, 2014
- Operation: General aviation
- Aircraft: N351HC
- Make and model: Cessna 414A
- Aircraft serial: 414A0801
- Engine: Cont TSIO520N
- System (JASC): 7414 · Magneto/Distributor
- Part: Impulse Coupling
- Part number: M3050
- Condition: Cracked
- Location: Magneto
- Part time: 491 hours
- Component: Magneto, Slick
- Component part number: 6320
- Stage of operation: IN
- How discovered: M
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING PERFORMANCE OF FIRST 500 HR INSPECTION OF MAGNETO, CRACKS WERE DISCOVERED IN IMULSE COUPLING SHELL.  CRACKS DETECTED BY NDT/MAGNETIC PARTICLE INSPECTION OF PARTS.  CRACKS RADIATE FROM SHARP CORNERED FEATURE OF SHELL THAT FORMS TRIP DOGS.  SUSPECT STRESS RISERS CREATED AT SHARP COMERS RESULTED IN CRACKS.  ALL 4 MAGNETOS FROM  THIS ACFT HAD SAME DEFECT PRESENT, REQUIRING REPLACEMENT OF IMPULSE COUPLING ASSEMBLY.
